Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at May 4, 2025, 5:53 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2025, 5:53 PM PDT (00:53 UTC)
- Expired
- May 4, 2025, 9:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 42 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393
WGUS55 KVEF 050053
FFWVEF
CAC071-050400-
/O.NEW.KVEF.FF.W.0005.250505T0053Z-250505T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
553 PM PDT Sun May 4 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Western San Bernardino County in southern California...
* Until 900 PM PDT.
* At 553 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Barstow, Fort Irwin, Daggett, Owl Canyon Campground, Lenwood and
Nebo Center.
Local law enforcement reported roadway flooding near Hinkley with
earlier rain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3535 11679 3533 11663 3476 11681 3482 11763
3503 11763 3507 11741 3531 11715
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN2 follow-up statements
755
WGUS75 KVEF 050219
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
719 PM PDT Sun May 4 2025
CAC071-050400-
/O.CON.KVEF.FF.W.0005.000000T0000Z-250505T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
719 PM PDT Sun May 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WESTERN SAN BERNARDINO COUNTY...
At 719 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Barstow, Fort Irwin, Daggett, Owl Canyon Campground, Lenwood and
Nebo Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3535 11679 3533 11663 3476 11681 3482 11763
3503 11763 3507 11741 3531 11715
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN262
WGUS75 KVEF 050407
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
907 PM PDT Sun May 4 2025
CAC071-050417-
/O.EXP.KVEF.FF.W.0005.000000T0000Z-250505T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
907 PM PDT Sun May 4 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR WESTERN SAN BERNARDINO
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3535 11679 3533 11663 3476 11681 3482 11763
3503 11763 3507 11741 3531 11715
$$
ANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 4, 4:49 PM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 4, 4:49 PM PDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 449 PM PDT Sun May 4 2025 .SYNOPSIS...Showers, thunderstorms, and much cooler than normal temperatures will persist through Monday for much of the area as a strong storm system continues to impact the area. Beyond Monday, we will see a drying and warming trend through the next week, with temperatures well above normal by the end of the week. && .SHORT TERM...through Monday Night. The strong storm system, currently centered just south of Lake Havasu continues to bring convective activity to much of the region. In areas where clearing is occurring, mainly Mohave County, we are seeing storms form in an increasingly unstable environment, with CAPE values in the 1000-1500 J/kg range through early evening. Storms will diminish in coverage and intensity after sunset. However, dynamic forcing will be enough to keep scattered shower activity going through the night in many areas. Convective activity increases again Monday around sunrise for Clark and Lincoln Counties as well as the Colorado River and Mohave County. Much cooler than normal temperatures will be the norm for today and tomorrow as we reside on the cool side of the trough. Temperatures will run 10-15 degrees below normal through Monday. .LONG TERM...Tuesday through Saturday. A period of quieter weather begins Tuesday as the strong trough of low pressure that brought us all of the active weather these past few days moves off to the east. A few showers could linger on Tuesday in Mohave County. Subsequently, a building ridge will slingshot our temperatures from well below normal to well above normal by the end of the week. Ensembles are in remarkable agreement on temperatures in Las Vegas reaching the mid-upper 90s by Saturday with a 10% chance of reaching 100. No significant winds or precipitation are expected beyond Tuesday. && .AVIATION...For Harry Reid...For the 00Z Forecast Package...The threat of showers and thunderstorms has diminished in the short term across the valley, with only a slight chance for the remainder of the evening. The winds forecast has also been decreased for the evening period, with speeds generally remaining less than 10 knots. There is still a low chance of an outflow boundary from distant storms moving into the valley through 06Z. Additional storms are possible tomorrow, with the best chances between 18Z and 00Z. Away from storms, winds are expected to remain below 10 knots. Skies will be BKN to OVC through the TAF period with bases remaining 8kft to 10kft into tonight, falling to 5kft to 8kft tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...For the 00Z Forecast Package...The Las Vegas area TAF will see conditions similar to those described for Harry Reid through tomorrow. Elsewhere, showers and thunderstorms will remain the primary concern Monday for all area terminals except KBIH and KDAG. Winds at KBIH will be northerly with intermittent gustiness through tomorrow. At KDAG, gusty winds will persist through tonight before decreasing tomorrow. Showers and embedded thunderstorms will redevelop in the Lower Colorado River Valley tomorrow afternoon after 19Z. Most areas will see skies BKN to OVC through the TAF period with bases remaining 8kft to 10kft into tonight, falling to 5kft to 8kft tomorrow. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Berc AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, May 4, 5:20 PM PDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Las Vegas NV
520 PM PDT Sun May 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM Flash Flood 15 W Rice 34.09N 115.10W
05/04/2025 San Bernardino CA Law Enforcement
Roadway flooding reported at State Route 62
and Iron Mountain Pump Plant Road.
0444 PM Flash Flood Earp 34.16N 114.30W
05/04/2025 San Bernardino CA Law Enforcement
Flash flooding reported at State Route 62 in
Earp at Vandarke Road. Vehicle submerged in
water.
0200 PM Flash Flood 9 W Colorado City 37.00N 113.14W
05/04/2025 Mohave AZ Trained Spotter
Spotter reported water flowing over Highway
91 just south of the Utah Arizona state
line. Time of flooding onset estimated by
radar.
0245 PM Flash Flood 9 NE Dolan Springs 35.70N 114.17W
05/04/2025 Mohave AZ County Official
Flash flooding observed on a county webcam
through Archibald Wash over Pierce Ferry
Road.
&&
SOULATThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:27 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 3 hr |
| May 5, 1:50 PM PDT | Areal Flood Advisory | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.